Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 14, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 4, 2002, 4:12 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2002, 4:12 PM MDT (22:12 UTC)
- Expired
- Jul 4, 2002, 5:15 PM MDT
- In force
- 63 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Doña Ana County, NM, El Paso County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS54 KEPZ 042212 SVRELP NMC013-TXC141-042315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 405 PM MDT THU JUL 4 2002 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DONA ANA COUNTY IN NEW MEXICO THIS INCLUDES THE CITIES OF...UNIVERSITY PARK...SUNLAND PARK...LAS CRUCES...CHAPARRAL...AND WHITE SANDS WESTERN EL PASO COUNTY IN TEXAS THIS INCLUDES THE CITIES OF...SOCORRO...SAN ELIZARIO...FORT BLISS...EL PASO...CANUTILLO...ANTHONY * UNTIL 515 PM MDT * AT 4 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO CENTRAL DONA ANA COUNTY NEW MEXICO. THESE STORMS MAY PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. THE STRONG WINDS WILL ALSO PRODUCE BLOWING DUST WITH AREAS OF VERY LOW VISIBILITY. PERSONS IN THE PATH OF THESE STORMS MUST TAKE SHELTER IMMEDIATELY IN A STRONG BUILDING. TRAVELLERS SHOULD PREPARE FOR DANGEROUS DRIVING CONDITIONS FROM THE LOW VISIBILITIES AND LOCALLY HEAVY RAINS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL PASO.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:31 PM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 4, 1:31 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 131 PM MDT THU JUL 4 2002 SYNOPSIS... ANOTHER ROUND OF SCATTERED THUNDERSTORMS TONIGHT...SOME STORMS...ESPECIALLY EAST OF THE RIO GRANDE COULD PRODUCE HEAVY RAIN AND VERY STRONG WINDS. DRIER AIR WILL BUILD IN FOR FRIDAY...BUT NOT ENOUGH TO KEEP THE CHANCE FOR THUNDERSTORMS OUT OF THE FORECAST. BY SUNDAY THE MOISTURE BEGINS TO CREEP BACK INTO THE AREA AS THE MONSOON FLOW STARTS TO GET SET UP. TEMPERATURES WILL REMAIN AT OR A LITTLE NORMAL FOR THE NEXT WEEK. DISCUSSION... TWO UPPER LOWS CONTINUE TO BATTLE NEW MEXICO TODAY. AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS...THE LOW TO THE EAST IS WET WHILE THE LOW TO THE WEST IS DRY. FOR AWHILE THE LOW TO THE WEST WILL WIN OUT IN THE BATTLE FOR NEW MEXICO. THE WESTERN LOW WILL DROP INTO SOUTHERN NEW MEXICO OVER THE NEXT 36 HOURS. THIS WILL ACTUALLY REDUCE OUR CHANCES FOR THUNDERSTORMS...ESPECIALLY OUT WEST. BUT JUST ENOUGH MOISTURE WILL REMAIN TO KEEP A SLIGHT CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR THAT TIME PERIOD. AIDING THE LIMITED MOISTURE WILL BE A COLD POCKET AT 500 MB THAT WILL DROP FROM NORTHERN NEW MEXICO INTO THE SOUTHERN HALF OF NEW MEXICO. BY SUNDAY THE EASTERN LOW WILL BE REGROUPING FROM IT EARLIER LOSS AND IT WILL MAKE ITS MOVE AND IN THIS CASE THE EASTERN LOW MAY HAVE LOST THE FIRST BATTLE BUT IT WILL WIN THE WAR. THE EASTERN LOW MOVES INTO NEW MEXICO ON SUNDAY AND BRINGS WITH IT A FAIR AMOUNT OF MOISTURE. THEN AFTER THAT THE UPPER HIGH WANTS IN ON THE ACT...SO IT BUILDS BACK INTO THE SOUTHWEST. RIGHT NOW IT LOOKS LIKE IT WILL SET UP NORTH OF US WHICH WILL GIVE US A NICE EAST OR SOUTHEAST FLOW WHICH WILL HELP CONTINUE TO BRING IN THE MOISTURE. LOOKING AT WINDS AND TEMPERATURES FOR THE NEXT SEVERAL DAYS. WINDS WILL NOT BE A PROBLEM ON THE SYNOPTIC SCALE...BUT ON THE LOCAL SCALE WE COULD SEE VERY STRONG WINDS AS DEWPOINT DEPRESSIONS WILL ONCE AGAIN BE 50 DEGREES OR GREATER ACROSS MOST OF THE AREA. TEMPERATURES FOR THE REST OF THIS WEEK AND INTO THE START OF NEXT WEEK WILL REMAIN AT OR A LITTLE BELOW NORMAL. EL PASO UU 72/ 98/ 70/ 97/ 70 30212 LAS CRUCES UU 67/ 97/ 65/ 96/ 65 30212 ALAMOGORDO UU 67/ 97/ 65/ 96/ 65 30212 CLOUDCROFT UU 48/ 76/ 46/ 75/ 46 13132 TRUTH OR CONSEQUENCES UU 67/ 98/ 65/ 97/ 65 30212 SILVER CITY UU 61/ 91/ 59/ 90/ 59 11112 DEMING UU 66/ 97/ 64/ 96/ 64 10112 LORDSBURG UU 66/ 99/ 64/ 98/ 64 10112 SIERRA BLANCA UU 69/ 97/ 67/ 96/ 67 31212 .ELP...NONE 15 BRICE N
In the hours before
Special weather statement, Jul 4, 3:15 PM MDT, 57 minutes before
NMZ024-032-TXZ055-042315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 315 PM MDT THU JUL 4 2002 A LINE OF THUNDERSTORMS EXTENDS FROM EASTERN SIERRA COUNTY SOUTHWESTWARD TO NORTHEAST LUNA COUNTY...AND THEN SOUTHWARD TO JUST EAST OF COLUMBUS NEW MEXICO. THIS LINE IS MOVING EAST AROUND 20 TO 25 MPH. THESE THUNDERSTORMS HAVE PRODUCED UP TO .5 INCHES OF RAIN IN SOME AREAS OF LUNA COUNTY AND HIGHER AMOUNTS OF 1 TO 1.5 INCHES IN SIERRA COUNTY...WHERE ALSO SMALL HAIL WAS INDICATED BY DOPPLER RADAR. THUNDERSTORM OUTFLOW WINDS OF 45 MPH WERE MEASURED AT TRUTH OR CONSEQUENCES NEW MEXICO AS THE STORMS MOVED THROUGH. THIS LINE OF STORMS SHOULD MOVE INTO THE LAS CRUCES AND EL PASO AREAS IN THE NEXT ONE TO TWO HOURS. RESIDENTS AND MOTORISTS ARE URGED TO BE ALERT FOR AREAS OF BRIEF HEAVY RAINFALL...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS TO 50 MPH...WHICH COULD REDUCE VISIBILITIES VERY RAPIDLY TO UNDER 1 MILE IN THEIR VICINITY...CAUSING HAZARDOUS DRIVING CONDITIONS. THESE STORMS ARE MOVING INTO A MORE FAVORABLE ENHANCEMENT REGION EAST OF THE RIO GRANDE...AND COULD UNDERGO FUTHER STRENGTHENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. NNNN NOVLAN
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.